Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

Distances between two-state Markov processes attainable by Markov joinings


Author: Martin H. Ellis
Journal: Trans. Amer. Math. Soc. 241 (1978), 129-153
MSC: Primary 28A65
MathSciNet review: 0486409
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The function which assigns to each pair of two-state Markov processes the set of partition distances between them attainable by a Markov process on their joint atoms is computed. It is found that the infimum of these distances, the ``Markov distance'' between the pair, fails to satisfy the Triangle Inequality, hence fails to be a metric; thus in some cases the $ \overline d $-distance between two two-state Markov processes cannot be attained by a Markov process on their joint atoms.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 28A65

Retrieve articles in all journals with MSC: 28A65


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1978-0486409-1
PII: S 0002-9947(1978)0486409-1
Keywords: Stationary stochastic process, Markov process, joint process, partition distance, $ \overline d $-distance, Markov joining, attaining $ \overline d $, Markov joining attaining $ \overline d $, distances attainable by Markov joinings
Article copyright: © Copyright 1978 American Mathematical Society